Alert archive / Tennessee / Frost Advisories in 2006

Frost Advisory 2, NWS Nashville, TN

October 13, 200629 counties in Tennessee

NWS Nashville, TN issued this frost advisory at Oct 13, 2006, 4:20 PM CDT for 29 counties in Tennessee. It took effect at Oct 14, 2006, 2:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 13, 2006, 4:20 PM CDT (21:20 UTC)
In effect from
Oct 14, 2006, 2:00 AM CDT
Expired
Oct 14, 2006, 7:00 AM CDT
In force
5 hr
Issued by
NWS Nashville, TN
All 29 counties

Benton County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Grundy County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Macon County, TN, Montgomery County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 26 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.3 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -96 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1549 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
-96 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WWUS74 KOHX 132120
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
420 PM CDT FRI OCT 13 2006

...ANOTHER NIGHT OF COLD TEMPERATURES EXPECTED ACROSS NORTH MIDDLE
TENNESSEE AND THE PLATEAU TONIGHT...

.DRY AIR IN PLACE WILL HELP TEMPERATURES FALL INTO THE LOWER AND
MID 30S. AREAS OF FROST ARE EXPECTED TO DEVELOP AFTER WINDS
DECREASE THIS EVENING...WITH SOME LOCATIONS NEAR ANOTHER FREEZE.

TNZ005>011-022>034-059-062>066-078>080-140530-
/O.NEW.KOHX.FR.Y.0002.061014T0700Z-061014T1200Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-WILLIAMSON-RUTHERFORD-
CANNON-DEKALB-WHITE-CUMBERLAND-WARREN-GRUNDY-VAN BUREN-
420 PM CDT FRI OCT 13 2006

...FROST ADVISORY IN EFFECT FROM 2 AM TO 7 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 7 AM CDT SATURDAY. 

AREAS OF FROST ARE EXPECTED TO DEVELOP AFTER MIDNIGHT...ESPECIALLY
NEAR BODIES OF WATER AND IN LOW LYING AREAS WHERE COLD AIR TENDS
TO POOL.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

04
1 follow-up statement
000
WWUS74 KOHX 140807
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
307 AM CDT SAT OCT 14 2006

...ANOTHER MORNING OF COLD TEMPERATURES EXPECTED ACROSS NORTHWEST
MIDDLE TENNESSEE AND THE SOUTHERN PLATEAU...

.DRY AIR IN PLACE WILL HELP TEMPERATURES FALL INTO THE LOWER AND
MID 30S. AREAS OF FROST ARE EXPECTED TO DEVELOP AFTER WINDS
DECREASE THIS EVENING...WITH SOME LOCATIONS NEAR ANOTHER FREEZE.

TNZ007>011-026>034-059-062>066-140915-
/O.CAN.KOHX.FR.Y.0002.000000T0000Z-061014T1200Z/
ROBERTSON-SUMNER-MACON-CLAY-PICKETT-CHEATHAM-DAVIDSON-WILSON-
TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-WILLIAMSON-
RUTHERFORD-CANNON-DEKALB-WHITE-CUMBERLAND-
307 AM CDT SAT OCT 14 2006

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS CANCELLED THE FROST
ADVISORY. 

$$

TNZ005-006-022>025-078>080-141200-
/O.CON.KOHX.FR.Y.0002.000000T0000Z-061014T1200Z/
STEWART-MONTGOMERY-BENTON-HOUSTON-HUMPHREYS-DICKSON-WARREN-GRUNDY-
VAN BUREN-
307 AM CDT SAT OCT 14 2006

...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING. 

AREAS OF FROST ARE EXPECTED TO REMAIN THOUGH 7AM...ESPECIALLY
NEAR BODIES OF WATER AND IN LOW LYING AREAS WHERE COLD AIR TENDS
TO POOL.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

07

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this frost advisory went out at Oct 13, 3:59 PM CDT, 21 minutes earlier.

Area forecast discussion, Oct 13, 3:59 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
359 PM CDT FRI OCT 13 2006

.UPDATE...
WILL ADJUST NORTHWEST MID TN INTO FROST ADVISORY...JOINING THE REST
OF NORTH MID TN AND PLATEAU COUNTIES.

&&

.PREV DISCUSSION... (ISSUED 331 PM CDT FRI OCT 13 2006)

DISCUSSION...
H8 DEWPOINTS MIXED DOWN WITH UPR TEENS AT SOME LOCATIONS THIS
AFTERNOON. DRY AIR WILL BE A TEMPERATURE FACTOR TONIGHT WITH GOOD
RADIATIONAL CONDITIONS. SFC HIGH WILL BE POSITIONED JUST SOUTH AND
WINDS SHOULD DECREASE. TEMPS WILL BE COLDER THAN MAVMOS.

FREEZING TEMPERATURES ARE IN STORE ACR NORTH MID TN AND THE PLATEAU
AGAIN. THESE AREAS HAD A HARD FREEZE EARLY THIS MORNING...EXCEPT
FOR NORTHWEST MID TN. SO A FREEZE WARNING WILL BE ISSUED FOR
NORTHWEST MID TN.

COLD START SATURDAY...BUT PLENTY OF SUN WILL HELP TEMPS CLIMB HIGHER
INTO THE 60S. SFC HIGH PRES MOVES INTO THE APPS SUN...WITH SOUTH
WINDS AND WARMER TEMPS. SIGNIFICANT MODEL LAYER WARMING SUN NIGHT
AND MONDAY...WITH APPROACH OF WARM FRONT.

SFC LOW PRES DEVELOPS IN THE LWR MS VLY MON NIGHT...AND INCREASES
MOISTURE ACR MID TN INTO TUES. STRONG WARM ADVECTION PATTERN AND
IMPRESSIVE MOISTURE SUPPORT LIKELY 12Z MEX POPS. LOWERED RAIN CHC
PRECEDING THIS TIME PERIOD.

CHC OF RAIN DECREASES WED-THU BUT REMAINS WITH VERY WARM 8H TEMPS
AND LINGERING MOISTURE. ANOTHER STRONG COLD FRONT MAY MOVE INTO
THE REGION LATE IN THE WORK WEEK...AND KEPT PCPN CHC RUNNING THU
NIGHT.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 2 AM SATURDAY TO 7 AM SATURDAY FOR THE
FOLLOWING ZONES: BENTON...CANNON...CHEATHAM...CLAY...
CUMBERLAND...DAVIDSON...DEKALB...DICKSON...FENTRESS...GRUNDY...
HOUSTON...HUMPHREYS...JACKSON...MACON...MONTGOMERY...OVERTON...
PICKETT...PUTNAM...ROBERTSON...RUTHERFORD...SMITH...STEWART...
SUMNER...TROUSDALE...VAN BUREN...WARREN...WHITE...WILLIAMSON...
AND WILSON.

&&

04
Hazardous weather outlook, Oct 13, 5:30 AM CDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT FRI OCT 13 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-141030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT FRI OCT 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

PATCHY FROST IS AGAIN POSSIBLE TONIGHT...MAINLY ON THE CUMBERLAND
PLATEAU.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

07

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 8:04 PM CDTFreeze WarningOHXBenton, Cannon, Cheatham, Clay, Cumberland, Davidson and 25 more11 hr

Nearby

Frost Advisories in Tennessee, 2006Every frost advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.